[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Correspondence
February 2007

Onset of Psoriasis During Treatment With TNF-α Antagonists: A Report of 3 Cases

Arch Dermatol. 2007;143(2):264-276. doi:10.1001/archderm.143.2.270

Human recombinant soluble tumor necrosis factor (TNF) α receptors (etanercept) and monoclonal antibodies to TNF-α (infliximab and adalimumab) have been used successfully to treat a wide range of inflammatory conditions, including psoriasis. We report 1 case of plaque-type psoriasis and 2 cases of pustular psoriasis that developed in patients with no history of psoriasis who were being treated with TNF-α antagonists.

A 65-year-old woman with a history of rheumatoid arthritis that had been treated for 4 years with infliximab and was well controlled with maintenance therapy (3 mg/kg every 8 weeks) was seen with a 7-month history of spreading erythematous plaques suggestive of psoriasis or a drug eruption (Figure 1). These plaques began on her legs and then progressed to involve her trunk and extremities. She had no personal or family history of psoriasis and denied any preceding upper respiratory infection.

First Page Preview View Large
First page PDF preview
First page PDF preview
×